Alert archive / North Dakota / Tornado Warnings in 2014

Tornado Warning 10, NWS Bismarck, ND

June 1, 2014Stutsman County, North Dakota

NWS Bismarck, ND issued this tornado warning at Jun 1, 2014, 7:59 PM CDT for Stutsman County, North Dakota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2014, 7:59 PM CDT (00:59 UTC)
Expired
Jun 1, 2014, 8:30 PM CDT
In force
31 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Stutsman County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 120 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WFUS53 KBIS 020059
TORBIS
NDC093-020130-
/O.NEW.KBIS.TO.W.0010.140602T0059Z-140602T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
759 PM CDT SUN JUN 1 2014

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...

* UNTIL 830 PM CDT

* AT 754 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR JAMESTOWN...AND MOVING EAST AT 10 MPH.

  HAZARD...TORNADO.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.

* THIS DANGEROUS STORM WILL BE NEAR...
  JAMESTOWN BY 810 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4704 9854 4682 9859 4689 9887 4701 9887
TIME...MOT...LOC 0059Z 277DEG 7KT 4692 9877

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

AYD
3 follow-up statements
522 
WWUS53 KBIS 020112
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
812 PM CDT SUN JUN 1 2014

NDC093-020130-
/O.CON.KBIS.TO.W.0010.000000T0000Z-140602T0130Z/
STUTSMAN ND-
812 PM CDT SUN JUN 1 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL STUTSMAN
COUNTY UNTIL 830 PM CDT...

AT 807 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED 2 MILES WEST OF JAMESTOWN...MOVING EAST AT 5 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4704 9854 4682 9859 4689 9887 4701 9887
TIME...MOT...LOC 0112Z 279DEG 6KT 4691 9875

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

AYD/CK
715 
WWUS53 KBIS 020123
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
823 PM CDT SUN JUN 1 2014

NDC093-020130-
/O.CON.KBIS.TO.W.0010.000000T0000Z-140602T0130Z/
STUTSMAN ND-
823 PM CDT SUN JUN 1 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR EAST CENTRAL STUTSMAN
COUNTY UNTIL 830 PM CDT...

AT 822 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR JAMESTOWN...MOVING EAST AT 5 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...EXPECT DAMAGE TO MOBILE HOMES...ROOFS AND VEHICLES.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4704 9854 4682 9859 4688 9882 4701 9881
TIME...MOT...LOC 0123Z 273DEG 6KT 4693 9871

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

AYD/CK
201 
WWUS53 KBIS 020129
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
829 PM CDT SUN JUN 1 2014

NDC093-020139-
/O.EXP.KBIS.TO.W.0010.000000T0000Z-140602T0130Z/
STUTSMAN ND-
829 PM CDT SUN JUN 1 2014

...THE TORNADO WARNING FOR EAST CENTRAL STUTSMAN COUNTY WILL EXPIRE 
AT 830 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL EXPECTED WITH THIS 
THUNDERSTORM.

LAT...LON 4704 9854 4682 9859 4688 9882 4701 9881
TIME...MOT...LOC 0129Z 269DEG 7KT 4692 9868

$$

AYD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 1, 6:17 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 1, 6:17 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
617 PM CDT SUN JUN 1 2014

.UPDATE...
ISSUED AT 617 PM CDT SUN JUN 1 2014

CANCELLED THE FLOOD WATCH ACROSS MUCH OF WESTERN NORTH DAKOTA AS
THE THE 19-22 UTC RAP/HRRR FOCUS THE HEAVY RAINFALL POTENTIAL WITH
SLOW MOVING...REGENERATIVE CONVECTION ALONG AND NORTH OF THE
INVERTED SURFACE TROUGH ACROSS THE SOURIS BASIN INTO THE UPPER
JAMES RIVER VALLEY THROUGH MONDAY MORNING. ALSO...HAVE HAD
MULTIPLE FUNNEL CLOUD REPORTS ACROSS THE NORTH CENTRAL WITH THE
LOW TOPPED CONVECTION...GIVEN PLENTIFUL BOUNDARY LAYER VORTICITY
ASSOCIATED WITH THE AFOREMENTIONED BOUNDARY AND 0-3 KM CAPE OF
100-125 J/KG. THE FUNNEL CLOUD/NON-SUPERCELL TORNADO THREAT WILL
RAPIDLY DIMINISH WITH SUNSET.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 315 PM CDT SUN JUN 1 2014

THE MAIN FOCUS OF THE SHORT TERM IS ON A HEAVY RAIN AND FLOODING
THREAT ACROSS MUCH OF THE FORECAST AREA.

PORTIONS OF WILLIAMS AND DIVIDE COUNTIES RECEIVED 2 TO 5 INCHES OF
RAIN ACCORDING TO RADAR RAINFALL ESTIMATIONS AND THROUGH EMERGENCY
MANAGEMENT...LAW ENFORCEMENT...AND PUBLIC REPORTS...THROUGH SUNRISE
SUNDAY MORNING. IN ADDITION...MODERATE TO HEAVY SHOWERS IN
BURKE...MOUNTRAIL...AND WARD COUNTIES WERE ONGOING SINCE SUNRISE
TODAY. REPORTS AND RADAR ESTIMATES OF 2 TO 5 INCHES OF RAIN HAS
FALLEN IN PARTS OF THESE COUNTIES SINCE SUNRISE.

CURRENTLY...AN UPPER LEVEL LOW WAS OVER SOUTHERN SASKATCHEWAN...WITH
A TROUGH EXTENDING SOUTHWARD ACROSS EASTERN MT/WY TO EASTERN
COLORADO. SOUTHWESTERLY FLOW ALOFT CONTINUED OVER THE DAKOTAS WITH A
SERIES OF UPPER LEVEL ENERGY IMPULSES MOVING NORTHEASTWARD THROUGH
THE FLOW. SHOWERS AND THUNDERSTORMS IN SOUTH DAKOTA WERE ASSOCIATED
WITH THESE IMPULSES. IN ADDITION...A SLOW-MOVING IMPULSE REMAINED
OVER FAR NORTH CENTRAL NORTH DAKOTA - ASSOCIATED WITH THE CONTINUING
SHOWERS MENTIONED ABOVE. MEANWHILE AT THE SURFACE...A LOW WAS
CENTERED NEAR GARRISON...WITH A WARM FRONT EXTENDING EASTWARD
TOWARDS HARVEY...THEN SOUTHEASTWARD NEAR JAMESTOWN.

THE LATEST MODELS INDICATE THAT AS THE UPPER LEVEL ENERGY IMPULSES
MOVE NORTHEASTWARD ACROSS NORTH DAKOTA...THIS WILL SUPPORT
WIDESPREAD SHOWERS AND THUNDERSTORMS. THE MODELS ALSO DEPICT HEAVY
RAIN ALONG A LINE FROM MINOT/BOTTINEAU TO JAMESTOWN...ROUGHLY ALONG
OR IN THE VICINITY OF THE SURFACE BOUNDARY. THIS WILL BE AN
EFFICIENT RAIN PRODUCER ALONG THIS BOUNDARY...AND THUS HAVE EXPANDED
THE FLOOD WATCH (IN WESTERN NORTH DAKOTA THAT EXPIRES JUST AFTER
MIDNIGHT) TO INCLUDE THIS AREA FROM MINOT/BOTTINEAU TO JAMESTOWN.
EXPANDED THIS PORTION SO THAT IT IS IN EFFECT UNTIL MONDAY
AFTERNOON. THE MODELS KEEP A PERSISTENT RAIN EVENT IN THIS AREA ALL
NIGHT TONIGHT AND INTO MONDAY MORNING.

MONDAY THE UPPER LEVEL LOW IS FORECAST TO MOVE EAST ACROSS NORTH
DAKOTA...AND ARRIVE IN THE RED RIVER VALLEY BY EARLY AFTERNOON. THUS
EXPECT PRECIPITATION TO BE SCATTERED/ISOLATED IN WESTERN NORTH
DAKOTA...BUT LINGERING IN EASTERN PORTIONS OF CENTRAL NORTH DAKOTA
UNTIL SOMETIME DURING THE AFTERNOON...WANING BY EVENING.

THE GOOD NEWS IS THAT THERE IS A LOW THREAT OF HAIL OR HIGH
WINDS...WITH THE MAIN THREAT OF FLOODING.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 315 PM CDT SUN JUN 1 2014

FOCUS IN THE LONG TERM WILL BE ON THE SHORTWAVE THEN TROUGH OVER THE
NORTHERN PLAINS WEDNESDAY INTO FRIDAY MORNING.

LATEST 12 UTC MODEL GUIDANCE HAS A RIDGE BRIEFLY BUILDING IN OVER
THE NORTHERN PLAINS MONDAY THROUGH TUESDAY...WITH A SHORT WAVE
QUICKLY FOLLOWING ON WEDNESDAY. 12 UTC MODELS ALSO SHOW THE BROAD
TROUGH OVER WESTERN CANADA DEEPENING OVER THE NORTHERN U.S. ROCKIES
THURSDAY AND PROPAGATING INTO THE NORTHERN PLAINS FRIDAY. WITH THE
SHORT WAVE RIDING UP THE RIDGE ON WEDNESDAY MODELS AGREEMENT IS GOOD
IN BRINGING A SURFACE LOW INTO NORTHWEST NORTH DAKOTA WEDNESDAY
AFTERNOON AND NIGHT...THEN PUSHING THE LOW NORTHEAST THROUGH FRIDAY
AS THE TROUGH PROPAGATES FURTHER WEST INTO THE NORTHERN PLAINS.

THE 12 UTC GEM-NHEM AND ECMWF START CHANCES FOR SHOWERS AND
THUNDERSTORMS EARLY ON WEDNESDAY...WHILE THE 12 UTC GFS HOLDS OFF
UNTIL THE AFTERNOON AND NIGHT OF WEDNESDAY. ECMWF AND GFS WERE IN
BETTER AGREEMENT ON PREVIOUS MODEL RUNS...HOWEVER THE LATEST 12 UTC
ECMWF SPED THE SYSTEM UP. IF THE ECMWF AND GEM NHEM SOLUTION IS HOW
THE SYSTEM MOVES THROUGH ON WEDNESDAY IT WILL DIMINISH THE CHANCES
FOR THUNDERSTORMS ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS THERE
WILL LITTLE CHANCE FOR DIURNAL HEATING. A COLD FRONT WILL MOVE
THROUGH NORTHWEST TO SOUTHEAST ON THURSDAY AND 12 UTC MODEL GUIDANCE
SHOWS THE BEST CHANCE FOR PRECIPITATION ACROSS THE SOUTH CENTRAL AND
SOUTHEAST. CHANCE FOR THUNDERSTORMS AND THE POTENTIAL FOR SEVERE
WEATHER WILL BE THE GREATEST ON THURSDAY AS SURFACE BASED CAPE WILL
BE AROUND 3000 J/KG IN THE JAMES RIVER VALLEY AND JUST WEST
ACCORDING TO THE 12 UTC GFS AND ECMWF...WITH MARGINAL DEEP LAYER
SHEER. WITH THAT SAID WIDESPREAD SEVERE WEATHER IS STILL NOT
ANTICIPATED FOR THURSDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 617 PM CDT SUN JUN 1 2014

MVFR TO IFR CONDITIONS IN SHOWERS...THUNDERSTORMS AND OVERNIGHT
FOG/STRATUS ARE EXPECTED AT KJMS AND KMOT. MVFR STRATUS AND FOG
ARE EXPECTED TO DEVELOP THROUGH THE NIGHT AT KBIS/KISN/KDIK...WITH
ANY ISOLATED SHOWERS AND THUNDERSTORMS FADING WITH SUNSET.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH MONDAY AFTERNOON FOR NDZ003-004-011-012-
021>023-036-037.

FLOOD WATCH UNTIL 1 AM CDT MONDAY FOR NDZ002-010.

&&

UPDATE...AYD
SHORT TERM...JV
LONG TERM...MM
AVIATION...AYD
Hazardous weather outlook, Jun 1, 6:07 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
607 PM CDT SUN JUN 1 2014

NDZ004-022315-
BOTTINEAU-
607 PM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR
WESTHOPE.

A FLOOD WATCH IS IN EFFECT UNTIL EARLY MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED...WITH ISOLATED
THUNDERSTORMS POSSIBLE MONDAY. AFTER A DRY DAY ON
TUESDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE
FORECAST WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT FLOODING AND RAINFALL REPORTS TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ009-017-022315-
WILLIAMS-MCKENZIE-
607 PM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A RIVER FLOOD WARNING CONTINUES FOR THE MISSOURI RIVER NEAR
WILLISTON.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS ARE EXPECTED...WITH ISOLATED THUNDERSTORMS
POSSIBLE MONDAY. AFTER A DRY DAY ON TUESDAY...A CHANCE OF SHOWERS
AND THUNDERSTORMS WILL RETURN TO THE FORECAST WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001-018>020-031>035-040>048-050-051-022315-
DIVIDE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
607 PM CDT SUN JUN 1 2014 /507 PM MDT SUN JUN 1 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED...WITH ISOLATED
THUNDERSTORMS POSSIBLE MONDAY. AFTER A DRY DAY ON
TUESDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE
FORECAST WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ002-010-022315-
BURKE-MOUNTRAIL-
607 PM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A FLOOD WATCH IS IN EFFECT UNTIL LATE TONIGHT. SHOWERS AND
THUNDERSTORMS ARE LIKELY THROUGH THE LATE EVENING. SEE
WWW.WEATHER.GOV/BIS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS ARE EXPECTED...WITH ISOLATED THUNDERSTORMS
POSSIBLE MONDAY. AFTER A DRY DAY ON TUESDAY...A CHANCE OF SHOWERS
AND THUNDERSTORMS WILL RETURN TO THE FORECAST WEDNESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT FLOODING AND RAINFALL REPORTS TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ003-005-011>013-021>023-025-036-037-022315-
RENVILLE-ROLETTE-WARD-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-
KIDDER-STUTSMAN-
607 PM CDT SUN JUN 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT.

A FLOOD WATCH IS IN EFFECT FOR MUCH OF NORTH CENTRAL NORTH DAKOTA
INTO THE JAMES RIVER VALLEY THROUGH EARLY MONDAY AFTERNOON.
RAIN SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE EXPECTED.
SEE WWW.WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED...WITH ISOLATED
THUNDERSTORMS POSSIBLE MONDAY. AFTER A DRY DAY ON
TUESDAY...A CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN TO THE
FORECAST WEDNESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT FLOODING AND RAINFALL REPORTS TO THE
NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582...OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

AYD

In the hours before

Special weather statement, Jun 1, 6:15 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
615 PM CDT SUN JUN 1 2014

NDZ013-012345-
PIERCE-
615 PM CDT SUN JUN 1 2014

...SPECIAL WEATHER STATEMENT...

AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SELZ...OR 9 MILES NORTH OF HARVEY...MOVING
NORTHEAST AT 15 MPH.

FUNNEL CLOUDS...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAIN...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SELZ...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY
RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4803 9984 4803 9982 4785 9981 4784 9986
      4785 10008 4796 10015 4811 9983
TIME...MOT...LOC 2316Z 237DEG 15KT 4790 9995

ABELING
Special weather statement, Jun 1, 6:23 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
623 PM CDT SUN JUN 1 2014

NDZ012-013-020000-
MCHENRY-PIERCE-
623 PM CDT SUN JUN 1 2014

...SPECIAL WEATHER STATEMENT...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF DRAKE...OR 24 MILES
NORTHWEST OF HARVEY...MOVING EAST AT 15 MPH.

FUNNEL CLOUDS...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...WILL ACCOMPANY THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ANAMOOSE...
  ORRIN...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. HEAVY RAINFALL
CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 4811 10012 4786 10013 4790 10035 4809 10036
TIME...MOT...LOC 2323Z 277DEG 13KT 4800 10030

ABELING
Special weather statement, Jun 1, 6:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
640 PM CDT SUN JUN 1 2014

NDZ025-020000-
FOSTER-
640 PM CDT SUN JUN 1 2014

...SPECIAL WEATHER STATEMENT...

AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CARRINGTON...MOVING NORTHEAST AT 15 MPH.

FUNNEL CLOUDS...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY
RAIN...WILL ACCOMPANY THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
CARRINGTON AROUND 650 PM CDT.

A STORM SPOTTER REPORTED SEEING VERY HEAVY RAIN WITH THIS STORM 10
MILES SOUTHWEST OF CARRINGTON. HEAVY RAIN IS POSSIBLE IN CARRINGTON
WITH SOME STREET FLOODING POSSIBLE.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY
RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4732 9904 4733 9926 4734 9927 4746 9927
      4760 9911 4760 9901 4747 9884
TIME...MOT...LOC 2337Z 227DEG 13KT 4741 9918

ABELING
Special weather statement, Jun 1, 6:46 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CDT SUN JUN 1 2014

NDZ013-023-020015-
PIERCE-WELLS-
646 PM CDT SUN JUN 1 2014

...SPECIAL WEATHER STATEMENT...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM NEAR SELZ...OR 8 MILES NORTH OF
HARVEY...MOVING NORTHEAST AT 10 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY
THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN PIERCE COUNTY.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY HEAVY
RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THIS STORM HAS PASSED.

LAT...LON 4799 9980 4786 9980 4785 9976 4784 9975
      4779 9989 4791 10000 4803 9982
TIME...MOT...LOC 2347Z 240DEG 8KT 4789 9988

ABELING
Local storm report, Jun 1, 7:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
724 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     TORNADO          15 NE ELDRIDGE          47.06N  98.63W
06/01/2014                   STUTSMAN           ND   PUBLIC

&&

KROLAK
Local storm report, Jun 1, 7:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
741 PM CDT SUN JUN 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FUNNEL CLOUD     1 N ELDRIDGE            46.92N  98.85W
06/01/2014                   STUTSMAN           ND   LAW ENFORCEMENT

&&

KROLAK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:15 PM CDTTornado WarningBISFoster, Stutsman30 min
Jun 1, 7:30 PM CDTTornado WarningBISStutsman30 min
Jun 1, 7:43 PM CDTTornado WarningBISLaMoure, Stutsman32 min
Jun 1, 8:01 PM CDTSpecial Weather StatementBISEmmons29 min
Jun 1, 8:21 PM CDTAreal Flood AdvisoryBISStutsman6 hr
Jun 1, 8:26 PM CDTSpecial Weather StatementBISLaMoure34 min

Nearby

Tornado Warnings in North Dakota, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.